Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 246, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 19, 2023, 2:06 AM CDT for Choctaw County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2023, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 19, 2023, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 165 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:38 AM CDT | TSTM WND DMG | 2 Wnw Indian Springs, AL | Delayed EMA reports trees down on Hosanna Dr and on Pine Grove Rd. Time using radar. |
| Jun 19, 2:38 AM CDT | TSTM WND DMG | 2 Wnw Indian Springs, AL | Delayed EMA reports trees down on Hosanna Dr and on Pine Grove Rd. Time using radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
524
WUUS54 KMOB 190706
SVRMOB
ALC023-190745-
/O.NEW.KMOB.SV.W.0246.230619T0706Z-230619T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
206 AM CDT Mon Jun 19 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Choctaw County in southwestern Alabama...
* Until 245 AM CDT.
* At 206 AM CDT, a severe thunderstorm was located over Snell, or 16
miles southwest of Cuba, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butler, Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 800 AM CDT for southwestern
Alabama.
&&
LAT...LON 3231 8818 3230 8793 3228 8794 3230 8798
3230 8800 3228 8802 3226 8801 3218 8801
3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8810 3205 8812 3202 8812
3201 8810 3211 8845 3231 8842
TIME...MOT...LOC 0706Z 292DEG 31KT 3223 8849
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:57 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 11:57 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1157 PM CDT Sun Jun 18 2023
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1157 PM CDT Sun Jun 18 2023
VFR conditions this evening with additional showers and
thunderstorms possible later tonight into Monday
morning. Additional showers and thunderstorms are expected to
develop Monday afternoon into Monday evening. Brief reductions in
ceilings and visbys can be expected in and around showers and
thunderstorms. /13
&&
PREV DISCUSSION... /issued 410 PM CDT Sun Jun 18 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Monday)
Issued at 405 PM CDT Sun Jun 18 2023
The overall timing of severe weather remains difficult, but the most
likely setup would be the redevelopment of scattered to numerous
storms across the interior portions of southeast Mississippi and
southwest Alabama this evening. A Severe Thunderstorm Watch is being
considered for parts of the this area for this evening. This
convection would than progress to the south-southeast across the
entire forecast area after midnight into early Monday morning before
moving off the coast. There looks to be a short-lived reprieve in
the action Monday morning, but surface heating will again result in
scattered to numerous storms, especially in the afternoon along and
southeast of I-65. The atmosphere will remain quite unstable
overnight with MLCAPE values around 2000-3000 J/KG. By late Monday
morning and into this afternoon hours, MLCAPE values could be as
high as 3000-4000 J/KG due to surface heating. 0-6 km bulk shear
values remain steady in the 30-45 kt range. Needless to say, the
environment will remain favorable for organized severe weather with
clusters of severe storms/supercells and potentially bowing segments
sweeping over our CWA later tonight, with redevelopment late Monday
morning. A Slight (2 of 5) risk has been outlined over much of our
area for Monday. Torrential downpours will also be likely with
storms overnight and Monday afternoon, with rainfall amounts between
2-4" and locally higher possibly falling in a short period of time.
The Flash Flood Watch remains in effect through tonight, and we will
need to look at potentially extending our Flash Flood Watch through
Monday.
Hot and humid conditions will prevail outside of storm development
on Monday with highs in the upper 80s to lower 90s. Dewpoints well
in the 70s will result in maximum heat indices between 100-105 over
southern portions of our area, perhaps locally as high as 105-108 in
closer to the coast and parts of southeast MS and far southwest AL.
A HIGH risk of rip currents will remain in effect along local
beaches today and probably for the next several days. /22
SHORT TERM...
(Monday night through Wednesday night)
Issued at 405 PM CDT Sun Jun 18 2023
A closed upper low that has organized over Kentucky moves south
to over the Southeast through the Short Term. An associated
surface low moves south with the upper low, becoming centered over
the Florida Panhandle by Wednesday. A band of stronger
northwesterly upper level flow that has stretching across the
forecast area shifts west of the forecast area as the upper low
pushes against a semi-stationary upper high situated over Texas,
directing the stream of shortwave energy that has/is moving across
the forecast area more west of the forecast area. A surface
boundary stretching southeast across the forecast area moves to
our south of the coast a bit with a temporary band of drier air
moving south over the forecast area to the coast Tuesday. This
drops in moisture levels, into the 1.2"-1.5" range. This drop is
temporary, though, rising back into the 1.7"-1.9" or higher by
Wednesday as the upper low moves over the Southeast. Rain chances
see a downward trend Monday night through Tuesday, along with a
southward shift, but rise back to categorical by Wednesday. Higher
PoPS shifts to areas along and southeast of I-65, with better
upper support closer to the center of the upper low.
Strong to severe storms remain possible through the Short Term,
though the area shifts to areas well south of Highway 84, or further
south, with best instability being along and south of our coastal
counties. SBCapes along and south of the boundary rise into the 3500-
4500J/kg range along and south of the, roughly well south of Highway
84 Tuesday and over and south of our coastal counties Wednesday. The
higher wind shear shifts west of the forecast area with the stronger
upper level flow. Guidance is advertising Bulk Shear values in the
30-40kt range Tuesday and Wednesday. Mid level lapse rates fall
below 7.0C/km , reducing the chance of large hail. Water issues
remain a strong possiblity through the Short Term, with westerly
flow along the surface boundary.
Low temperatures see a downward trend as the stalled surface
boundary shifts south. Low temperatures in the around 70 to mid 70s
range Monday night drop into the upper 60s to around 70 range
Wednesday night. High temperatures also see a downward trend, from
the upper 80s to low 90s Tuesday to low 80s northeast of a
Waynesboro to Opp line, to upper 80s over our southern-most
counties Wednesday.
/16
LONG TERM...
(Thursday through Sunday)
Issued at 405 PM CDT Sun Jun 18 2023
Guidance is advertising the upper low meandering a bit west over
the Southeast before heading north, leaving an upper level trough
stretching south along the Mississippi River. Better rain chances
remain on the eastern half of the upper trough, with the actual
placement over the forecast area indeterminate at this time.
Temperatures see a slow rise, back to near seasonal norms by the
end of the forecast as the upper trough weakens.
/16
MARINE...
Issued at 405 PM CDT Sun Jun 18 2023
Small Craft Should Exercise Caution headlines are now being
included in the Coastal Waters Forecast for Mobile Bay, the
Mississippi Sound, and Gulf Waters. A light to occasionally moderate
west to southwest flow is expected to persist into the middle of
next week, and additional cautionary headlines may be required at
times. Scattered to numerous showers and thunderstorms that develop
over the marine area will be capable of producing strong winds,
hail, torrential downpours, and waterspouts through the first half
of the week. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 91 72 90 71 87 70 87 / 40 80 40 70 60 80 60 70
Pensacola 77 89 74 89 73 86 73 86 / 50 80 60 70 70 90 70 80
Destin 78 88 77 89 75 85 74 86 / 50 70 70 70 80 90 80 80
Evergreen 73 89 69 91 69 84 68 84 / 60 80 40 60 60 80 60 80
Waynesboro 71 90 69 91 69 85 68 86 / 60 60 30 50 30 60 30 70
Camden 70 87 68 89 67 81 67 83 / 60 70 30 50 40 70 50 80
Crestview 73 90 70 92 69 86 68 87 / 50 80 60 70 60 90 70 90
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CDT Monday for ALZ051>060-261>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
FL...Flood Watch until 7 AM CDT Monday for FLZ201>206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CDT Monday for MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jun 18, 10:20 PM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1020 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM Tstm Wnd Dmg Nymph 31.34N 86.94W
06/18/2023 Conecuh AL Emergency Mngr
Trees down.
&&
JLHLocal storm report, Jun 18, 10:22 PM CDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1022 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Tstm Wnd Dmg Lenox 31.34N 87.19W
06/18/2023 Conecuh AL Emergency Mngr
Trees down.
&&
JLHLocal storm report, Jun 18, 10:24 PM CDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1024 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM Tstm Wnd Dmg Burnt Corn 31.55N 87.17W
06/18/2023 Monroe AL Emergency Mngr
Trees down and a car damaged by a fallen
tree.
&&
JLHLocal storm report, Jun 18, 10:25 PM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1025 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM Tstm Wnd Dmg Evergreen 31.43N 86.96W
06/18/2023 Conecuh AL Emergency Mngr
Tree down on a house with damage.
&&
JLHLocal storm report, Jun 18, 10:31 PM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1031 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM Tstm Wnd Dmg 2 ESE Repton 31.40N 87.21W
06/18/2023 Conecuh AL Emergency Mngr
Trees and power lines down along Ryals road.
&&
JLHLocal storm report, Jun 18, 10:37 PM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1037 PM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Flash Flood 1 WNW Lenox 31.34N 87.20W
06/18/2023 Conecuh AL Emergency Mngr
Severe road wash out at culvert along Tom
Nall road (dirt road).
&&
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:51 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Jun 19, 3:09 AM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Jun 19, 3:23 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 32 min |
| Jun 19, 3:47 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Jun 19, 4:19 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Jun 19, 4:41 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 37 min |
| Jun 19, 4:49 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 41 min |
| Jun 19, 5:01 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 14 min |
| Jun 19, 5:08 AM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 19, 5:40 AM CDT | Special Weather Statement | MOB | Covington, Escambia | 50 min |
| Jun 19, 6:07 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| Jun 19, 6:39 AM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Jun 19, 7:14 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 46 min |
| Jun 19, 8:00 AM CDT | Special Weather Statement | MOB | Covington | 60 min |
| Jun 19, 8:24 AM CDT | Special Weather Statement | MOB | Mobile | 66 min |
| Jun 19, 8:29 AM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 19, 8:34 AM CDT | Special Weather Statement | MOB | Mobile | 56 min |
| Jun 19, 9:34 AM CDT | Special Weather Statement | MOB | Escambia | 56 min |
| Jun 19, 9:39 AM CDT | Tornado Warning | MOB | Escambia | 51 min |
| Jun 19, 10:37 AM CDT | Special Weather Statement | MOB | Covington | 53 min |
| Jun 19, 10:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 19, 10:55 AM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 19, 11:57 AM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jun 19, 12:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 19, 12:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 19, 12:18 PM CDT | Special Weather Statement | MOB | Mobile | 57 min |
| Jun 19, 12:23 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Jun 19, 12:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Jun 19, 12:26 PM CDT | Tornado Warning | MOB | Baldwin | 49 min |
| Jun 19, 12:44 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 12:58 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Jun 19, 1:10 PM CDT | Tornado Warning | MOB | Baldwin | 17 min |
| Jun 19, 1:17 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 19, 1:20 PM CDT | Special Weather Statement | MOB | Mobile | 55 min |
| Jun 19, 1:24 PM CDT | Special Weather Statement | MOB | Baldwin | 66 min |
| Jun 19, 1:31 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Jun 19, 1:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 63 min |
| Jun 19, 1:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 19, 2:05 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 5 hr |
| Jun 19, 2:25 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 19, 2:25 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 19, 2:27 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Wilcox | 63 min |
| Jun 19, 2:38 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 19, 2:43 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 5 hr |
| Jun 19, 2:44 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 19, 2:46 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jun 19, 3:02 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jun 19, 3:21 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Jun 19, 3:31 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jun 19, 3:33 PM CDT | Special Weather Statement | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 57 min |
| Jun 19, 4:01 PM CDT | Special Weather Statement | MOB | Washington | 59 min |
| Jun 19, 4:17 PM CDT | Special Marine Warning | MOB | 118 min | |
| Jun 19, 4:25 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Wilcox | 2 hr |
| Jun 19, 4:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 19, 5:14 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 5:20 PM CDT | Special Weather Statement | MOB | Mobile | 25 min |
| Jun 19, 6:01 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 19, 6:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 19, 6:57 PM CDT | Areal Flood Warning | MOB | Mobile | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.